Biotin overdose – Symptoms, Signs, Amount, Treatment


Vitamin is very much required for the benefits of the human body. However, the irony is taking overdose of the vitamins can also cause many side effects. One important ingredient of Vitamin B Complex, Biotin or Vitamin B7 is a similar Vitamin. The vitamin is used for the pregnant women and kids, also for hair fall and many other issues. However, taking overdose of the same Biotin can cause much of trouble for the people. The Biotin breaks up into chunks of carbohydrate, fat and protein and enters the cells of the body. However, exceeding the safe limit of the same vitamin remains a matter of concern for the people.


Biotin is used to break the food into amino acid and carbohydrate to induce energy in the body. The vitamin which is also known as Vitamin H is highly accredited for beautiful hair, skin and nails are often used. Apart from consuming directly, Biotin can be consumed directly from many fruits and vegetables. There is no doubt that Biotin improves the Keratin structure, but the case of Biotin deficiency is very rare among people. The deficiency of Biotin is not going to cause any major problem in people, but the overdose possesses a greater threat. Starting from imbalance of Blood Sugar level to life threatening Pulmonary Diseases can be occurred for the overdose of Biotin.

Symptoms of Biotin Overdose

Generally, the excess of biotin gets excreted from the body through Urine. But ingested biotin can cause many diseases. The most common symptoms of the Biotin Overdose are the following.


Skin Allergy

Skin Allergy is the most common symptoms and problem of Biotin overdose. Skin Rashes are found all over the body, and it itches. The allergic reactions of Biotin Overdose may spread to throat and chest. The allergy of throat and chest inside the body chocks the body part. The serious condition is known as the Anaphylaxis; This is a kind of respiratory and breathing problem. In extreme condition, it can be life threatening as well.

Blood Glucose Level

Biotin is responsible for the formation of Fatty acid and in turn Glucose in the body. However, with the increased level of Biotin in the body may result in serious condition of increased Glucose level in the blood. The condition becomes worse if the patient is diabetic in nature.


Eosinophilic Pleuropericardial Effusion

Eosinophilic Pleuropericardial Effusion is a very rare disorder caused by the Biotin. Air and Blood fills the Pleural Cavity, space near the lungs causing serious pulmonary risks. The condition can be life threating.

Apart from these, there are other common symptoms of the Biotin Overdose as well. The most common are

  • Increased and Excessive thirst is a potential threat for Biotin Overdose.
  • Lack of sleep or Insomnia can also be one of the major symptoms of the Biotin Overdose.
  • Excessive Urination can also indicate biotin overdose in the body.
  • Another very common symptom is Diarrhoea for the disease.

Signs of Biotin Overdose

Early signs of Biotin Overdose are very difficult to spot as they are common and also not very much identical. However, flushing of the skin is one of the vital signs of the Biotin Overdose. Excessive urination and increased thirst are also very common signs of the disease. It is important to detect the signs of the disease for the better treatment and avoid the hazardous effect of the vitamin. If any of the signs are detected by the patient, it should immediately be brought under the notice of a doctor.


Amount of biotin overdose

The amount and recommended dosage of Biotin for any individual is quite dubious. The medical society has many views on the dosage amount. However, the general amount that can be consumed of Biotin is 2.5 mg per day. However, anything more than the amount can be a potential threat for the patient. If anyone takes Biotin externally then a doctor should always be consulted for the recommended usage. The diabetic patients are also advised to consult doctors for the Biotin Dosage.

Treatment of biotin overdose

Treatment of Biotin Overdose is very important and should be done as soon as possible. There are few steps that are followed for the successful treatment of the Biotin Overdose.

  • The first treatment policy of Biotin Overdose is to stop the intake of Biotin and restrict the flow of the vitamin in the body.
  • Biotin vitamin is a good solvent of water so intake of lots of water can dissolve the toxic substances, and excessive biotin in the body and overdose can be minimized.
  • Another very common method of treatment for Biotin overdose is Activated Charcoal Administration. The toxic substances and excessive biotins get stick to the charcoal, and the overdose effect gets reduced.
  • However, in the extreme condition, the final treatment method might be gastric lavage. A pipe is installed from the nostrils to the stomach, and the tube washes the body with specific fluid. The process ensures all the excessive biotin is washed out from the body and also excreted.

Similar Posts:


3 thoughts on “Biotin overdose – Symptoms, Signs, Amount, Treatment

  • 01/09/2016 at 2:30 am
    Permalink

    Please attach references with health claims you make and share freely and NOTE: Eosinophilic Pleuropericardial Effusion has only one case in recorded history and an assumption was made that B5 was possible cause!! Not very scientific, Thank you for your time

    Reference to B5 claim>>http://www.ncbi.nlm.nih.gov/pubmed/11302404

    Reply
  • 24/02/2017 at 1:43 pm
    Permalink

    I’ve experienced itchy palms that seemed a bit swollen, feels thick after taking biotin in few days

    Reply
  • 20/04/2017 at 12:47 pm
    Permalink

    Ive taken the 10000 mcg supplement which is about 10mg almost every day for over a month and i don’t have any of these symptoms.

    Reply

Leave a Reply

Your email address will not be published.